I'm a Ladycare fan. Although it seems a silly amount to pay for what it is, I figured it was worth a try and I'm so pleased I did. Wore it 24/7 as instructed. Now I'm totally open to the idea that it may be a placebo effect but if the result is a good night's sleep and no more sodden clothes during the day I really don't care.
I stopped wearing it after a while and just start again when if I feel the flushes start to return although my night sweats disappeared when I switched tamoxifen from morning to night.
Only side effect from the Ladycare was getting stuck to my shopping trolley occasionally 😊
Can't believe how much they trivialise the need for a decent nights rest, let alone suffering an uncomfortable uncontrollable flush often out of the blue.
I've got my head round everything else (my last one being last week deciding to shelve reconstruction for many reasons) but this just drags you down. Back to work in September as a nurse,fortunately part time, but worrying like mad over sleep deprivation.
I'm not sure whether the oncologists are completely misinformed, or whether they are deliberately saying the flushes will only last a short while, to encourage us to continus with the meds. For me it's nine years and counting, and the hot flushes/lack of sleep have easily been the worst part of the whole treatment - and that has included mx, 8 cycles of chemo, herceptin, delayed recon.
Thank you all!
Nearly bought one today but didn't quite! A lot of money if it doesn't work. Haven't seen anything yet that indicates any harm. I just wish I could go to bed and sleep like I used to!
My surgeon blamed tamoxifen for symptoms and HE said he was sure they'd get better soon. But night sweats started whilst I was on chemo.My oncologist said at least these weren't bad side effects! HE should try 6 months of flushes / sweating every time my husband rolls near me!!!
Over the years I've read that they are ok with hormone positive cancer, and that they're not OK! So who knows? I take citalopram which works for me - it's not brilliant but it reduces the flushes to something I can just about live with, and for me it works better than anything else I have tried.
Anita - no, you are not being sexist, it's been my experience all along that the oncologists just want to treat the cancer, they have no interest in the menopausal symptoms the treatments produce, and then they wonder why so many women give up on tamoxifen.
I read about the ladycare magnet the other day but couldn't find much information on it. I've only just started on Zoladex injections & Anastrozole & am getting night sweats & only manage a few hours sleep a night. I wondered if they are OK to use with some of the treatment we're on. If you ask some of the health care professionals about such things they often just laugh - especially if they are men - sorry is that being sexist? So sorry I'm not replying with any advice but would be interested to also get some answers as like you I don't really want to go down the anti depressants route which I know can work.
I am sorry to hear you have been having some horrible side effects. I am sure some of our users will be along soon to offer their support.
In the meantime please do call our helpline at 0808 800 6000 who will be able to talk to you about the symptoms you are experiencing and offer a friendly ear. The opening hours are below.
Late opening Wednesday 9am-7pm,
diagnosed end nov 2015; very fit up to diagnosis running a half marathon 2 days before mastectomy
i was pre menopausal, periods stopped immediately I started AC chemo In jan
this is when the night sweats started ( only mild,quick hot flushes during the day) combined with only short periods of sleep
now on herceptin and tamoxifen (for 10 years)
Still very fit, I run about 5 + miles about 5 times a week
have tried sage supplements which seemed to have no effect, also relaxation techniques
saw a thread on ladycare magnet, just wondered if anyone has any feedback?
i am a nurse and am only 2 months off going back to work- just had worst night of symptoms ever!
Would rather not be put on antidepressants
any suggestions gratefully received!!